Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 352, NWS Springfield, MO

August 13, 2006Benton County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 13, 2006, 7:45 PM CDT for Benton County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2006, 7:45 PM CDT (00:45 UTC)
Expired
Aug 13, 2006, 8:19 PM CDT
In force
34 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Benton County, MO

The radar

The Springfield radar (KSGF), 103 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2042 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2042 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1407 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 140045
SVRSGF
MOC015-140130-
/O.NEW.KSGF.SV.W.0352.060814T0045Z-060814T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
745 PM CDT SUN AUG 13 2006

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BENTON COUNTY IN CENTRAL MISSOURI

* UNTIL 830 PM CDT

* AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR FRISTOE...OR 9 MILES SOUTH
  OF WARSAW...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EDWARDS AND HASTAIN BY 810 PM CDT
  KNOBBY BY 825 PM CDT

PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO
AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS.

LAT...LON 3819 9337 3808 9337 3807 9307 3823 9308

$$

LINDENBERG
3 follow-up statements
000 
WWUS53 KSGF 140053
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
753 PM CDT SUN AUG 13 2006

MOC015-140130-
/O.CON.KSGF.SV.W.0352.000000T0000Z-060814T0130Z/
BENTON MO-
753 PM CDT SUN AUG 13 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHEASTERN BENTON COUNTY...

AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR FRISTOE...OR ABOUT 9
MILES SOUTHEAST OF WARSAW...MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  EDWARDS BY 810 PM CDT
  HASTAIN BY 820 PM CDT
  KNOBBY BY 825 PM CDT
  LAKEVIEW HEIGHTS AND ZORA BY 830 PM CDT

PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR 
DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN 
INDOOR SHELTER AND STAY AWAY FROM WINDOWS.

LAT...LON 3815 9339 3807 9335 3810 9307 3832 9308

$$

LINDENBERG
000 
WWUS53 KSGF 140109
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
808 PM CDT SUN AUG 13 2006

MOC015-140130-
/O.CON.KSGF.SV.W.0352.000000T0000Z-060814T0130Z/
BENTON MO-
808 PM CDT SUN AUG 13 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHEASTERN BENTON COUNTY...

AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR EDWARDS...OR ABOUT 11
MILES SOUTHEAST OF WARSAW...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  EDWARDS BY 815 PM CDT
  HASTAIN BY 820 PM CDT
  KNOBBY BY 830 PM CDT

PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR 
DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN 
INDOOR SHELTER AND STAY AWAY FROM WINDOWS.

LAT...LON 3815 9339 3807 9335 3810 9307 3827 9309

$$

LINDENBERG
000 
WWUS53 KSGF 140119
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
819 PM CDT SUN AUG 13 2006

MOC015-140129-
/O.CAN.KSGF.SV.W.0352.000000T0000Z-060814T0130Z/
BENTON MO-
819 PM CDT SUN AUG 13 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BENTON COUNTY 
HAS BEEN CANCELLED...

WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH 
PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER POSE AN IMMEDIATE 
THREAT TO LIFE OR PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3815 9339 3807 9335 3810 9307 3827 9309

$$

LINDENBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 6:21 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Aug 13, 6:21 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
621 PM CDT SUN AUG 13 2006

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

ISOLATED SHOWERS HAVE DEVELOPED DURING THE PAST HOUR ALONG THE
ARKANSAS STATE LINE. WITH MORE LOW LEVEL MOISTURE
AVAILABLE...MLCAPES OF 2000 J/KG ALLOWING MORE WIDESPREAD CUMULUS
DEVELOPMENT. WATER VAPOR IMAGERY AND KSGF 12Z SOUNDING STILL SHOW
QUITE A BIT OF DRY AIR ALOFT WITH THE UPPER RIDGE. HAVE SMALL POPS
TO ACCOUNT FOR ANYTHING THAT MAY DEVELOP.

COLD FRONT EXTENDING FROM SW IA TO CNTRL KS EARLY THIS AFTERNOON IS
STILL PROGGED TO MOVE FAIRLY QUICKLY SOUTHEAST THROUGH THE FORECAST
AREA LATE TONIGHT AND MONDAY MORNING. CONVECTION SHOULD CONTINUE TO
DEVELOP ALONG THE FRONT AND MOVE SOUTHEAST TOWARD THE FORECAST AREA
TONIGHT. LIMITED INSTABILITY BY THAT TIME SHOULD PRECLUDE MUCH OF A
SEVERE THREAT...MAYBE A LOW END WIND THREAT. THE TIMING OF THE
FRONTAL PASSAGE MAY LIMIT AFTERNOON DESTABILIZATION...BUT THE WRF
DOES INDICATE THAT SOUTH CENTRAL MO MAY ESCAPE MUCH OF THE
CLOUDS/PRECIP...WITH MLCAPES OF 2500 J/KG (POINT FORECAST SOUNDING
ALTON MO). WILL HAVE THE HIGHEST POPS IN NORTHWEST PORTIONS OF THE
FORECAST AREA LATE TONIGHT AND EARLY MONDAY MORNING...AND IN THE
SOUTHEAST ON MONDAY AFTERNOON. THE GFS IS FASTER WITH THE
FROPA...AND IT IS CONCEIVABLE THAT CONVECTIVE REDEVELOPMENT MAY TAKE
PLACE SOUTHEAST OF THE REGION.

IT SHOULD BE A COUPLE OF NICE DAYS BEHIND THE FRONT WITH LOWER
DEWPOINTS AND NEAR SEASONABLE AFTERNOON TEMPERATURES...ESPECIALLY
OVER CENTRAL MO. THERE MAY BE SOME ISOLATED CONVECTION OVER EXTREME
SOUTHWEST MO TUESDAY AFTERNOON WHERE LOW LEVEL MOISTURE POOLS ALONG
THE STALLED 850MB FRONT.

THE UPPER RIDGE BUILDS BACK TO THE NORTH LATE IN THE WORK WEEK...AND
WENT A BIT ABOVE NCEP AND OPERATIONAL GUIDANCE TEMPERATURES. DSA

&&

.AVIATION...

FOR THE 0000 UTC TAFS...ISOLATED SHRA/TSRA WILL SUBSIDE BY SUNSET
AND COVERAGE SHOULD BE SUFFICIENTLY LOW TO NOT REQUIRE MENTION IN
THE TAFS...THOUGH WILL AMEND IF NECESSARY. NEXT CHANCE OF SHRA/TSRA
WILL ARRIVE MONDAY MORNING AS COLD FRONT APPROACHES THE TERMINALS.
ITS LIKELY THAT WHATEVER IS LEFT OF THE TSTMS OVER KS AND NW MO THIS
EVENING WILL BE WEAKENING AS DROPS SLOWLY SOUTHWARD INTO THE OZARKS.
GIVEN THE UNFAVORABLE TIME OF DAY DECIDED TO ONLY MENTION VCTS IN
TAFS FOR NOW...BUT WITH LOW LEVEL JET PROGGED TO CRANK UP TONIGHT
ITS NOT IMPOSSIBLE THAT TSTMS COULD REMAIN MORE ACTIVE LATE INTO THE
NIGHT AND INTO MONDAY MORNING. WINDS WILL VEER AROUND TO THE NORTH
MIDDAY MONDAY WITH TSTM CHANCES MOVING SOUTH OF THE TERMINALS CLOSER
TO THE AR/MO BORDER.

IZZI

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Aug 13, 2:10 PM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
210 PM CDT SUN AUG 13 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
210 PM CDT SUN AUG 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY
THIS EVENING. ONE OR TWO STORMS MAY BE CAPABLE OF STRONG WINDS...BUT
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP OVER THE CENTRAL PLAINS
IN NEBRASKA AND KANSAS LATER TODAY. THESE STORMS ARE EXPECTED TO
DEVELOP INTO ONE OR MORE CLUSTERS OF STORMS AND MOVE SOUTHEAST
TONIGHT. THE WEAKENING STORMS ARE EXPECTED TO MOVE INTO INTO WEST
CENTRAL MISSOURI AND PORTIONS OF SOUTHEAST KANSAS LATE TONIGHT AFTER
3 AM. THE RISK OF SEVERE WEATHER IS LOW...BUT WIND GUSTS OF 40 TO 50
MPH WILL BE POSSIBLE.

IN ADDITION TO THE THUNDERSTORMS CHANCES...HEAT INDEX VALUES WILL
REACH UP TO NEAR 105 DEGREES OVER PORTIONS OF WESTER MISSOURI AND
SOUTHEAST KANSAS THIS AFTERNOON...MAINLY WEST OF A PINEVILLE TO
OSCEOLA LINE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE EXPECTED TO BE ONGOING OVER PORTIONS OF THE
OUTLOOK AREA...AFFECTING AREAS MAINLY ALONG AND NORTH OF
INTERSTATE 44 IN THE MORNING AS A COLD FRONT BEGINS TO PUSH
THROUGH THE REGION.

CLOUDINESS AND LINGERING PRECIPITATION WILL LIKELY HAMPER
DESTABILIZATION OF THE ATMOSPHERE DURING THE DAY ON MONDAY. SOME
SUNSHINE AND INSTABILITY IS EXPECTED TO DEVELOP IN COUNTIES ALONG
THE ARKANSAS STATE LINE IN SOUTH CENTRAL MISSOURI DURING THE
AFTERNOON. STRONG TO ISOLATED SEVERE STORMS MAY BE POSSIBLE
SOUTHEAST OF A EMINENCE TO GAINESVILLE LINE AFTER 3 PM WITH
DAMAGING WINDS THE MAIN STORM HAZARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 1:48 PM CDTSevere Thunderstorm WarningSGFHowell57 min
Aug 14, 2:38 PM CDTSevere Thunderstorm WarningSGFShannon64 min
Aug 14, 4:01 PM CDTSevere Thunderstorm WarningSGFDouglas59 min
Aug 14, 4:04 PM CDTSevere Thunderstorm WarningSGFHowell56 min
Aug 14, 4:50 PM CDTFlash Flood WarningSGFHowell6 hr
Aug 14, 4:55 PM CDTSevere Thunderstorm WarningSGFDouglas, Howell80 min
Aug 14, 4:58 PM CDTSevere Thunderstorm WarningSGFOregon77 min
Aug 14, 5:00 PM CDTSevere Thunderstorm WarningSGFDent50 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.